Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 31, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 24, 2017, 4:55 PM EDT for Brevard County, Orange County, Osceola County, Florida. It was in force for 48 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2017, 4:55 PM EDT (20:55 UTC)
- Expired
- May 24, 2017, 5:43 PM EDT
- In force
- 48 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brevard County, FL, Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 19 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 4:55 PM EDT | TSTM WND GST 43 | 4 Nnw Grant, FL | ROCKY POINT WEATHERFLOW SITE REPORTED PEAK WIND GUST OF 37 KT FROM SOUTHWEST. |
| May 24, 5:02 PM EDT | TSTM WND GST 46 | Melbourne Airport, FL | |
| May 24, 5:18 PM EDT | TSTM WND GST 55 | 2 Nne Cape Canaveral, FL | STATION TRDF1 MEASURED WIND GUST OF 48KTS/55MPH FROM WSW |
| May 24, 5:19 PM EDT | TSTM WND GST 40 | Patrick Airforce Base, FL | |
| May 24, 5:27 PM EDT | TSTM WND GST 46 | 5 N Port Canaveral, FL | CCAFS SKID STRIP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 2:49 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 8.3
The text
As transmitted.
316
WUUS52 KMLB 242055
SVRMLB
FLC009-095-097-242200-
/O.NEW.KMLB.SV.W.0031.170524T2055Z-170524T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
455 PM EDT WED MAY 24 2017
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Brevard County in Florida...
Southeastern Orange County in east central Florida...
Northeastern Osceola County in east central Florida...
* Until 600 PM EDT
* At 454 PM EDT, National Weather Service meteorologists were
tracking severe thunderstorms over eastern Osceola and extreme
southeastern Orange counties, moving northeast at 55 mph. Another
severe thunderstorm was located over Palm Bay moving north at 55
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Palm Bay, Melbourne, Titusville, Rockledge and Cocoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near the Intracoastal Waterway, get away from the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 15 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 2789 8047 2787 8087 2798 8103 2843 8101
2857 8076 2856 8076 2858 8075 2867 8059
2860 8054 2846 8049 2839 8056 2830 8057
2819 8056 2794 8045
TIME...MOT...LOC 2054Z 218DEG 47KT 2801 8092
HAIL...<.75IN
WIND...60MPH
$$
Ulrich3 follow-up statements
147
WWUS52 KMLB 242111
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
511 PM EDT WED MAY 24 2017
FLC095-097-242118-
/O.CAN.KMLB.SV.W.0031.000000T0000Z-170524T2200Z/
Orange FL-Osceola FL-
511 PM EDT WED MAY 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE AND
NORTHEASTERN OSCEOLA COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
Additional showers and thunderstorms will move over the area through
6:00 pm, some of them bringing gusty winds up to 35 mph.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
east central Florida.
LAT...LON 2795 8087 2825 8086 2850 8088 2857 8076
2856 8076 2858 8075 2867 8059 2860 8054
2846 8049 2839 8056 2830 8057 2810 8056
2796 8048
TIME...MOT...LOC 2108Z 218DEG 47KT 2816 8079
$$
FLC009-242200-
/O.CON.KMLB.SV.W.0031.000000T0000Z-170524T2200Z/
Brevard FL-
511 PM EDT WED MAY 24 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL BREVARD COUNTY...
At 508 PM EDT, National Weather Service meteorologists were
tracking severe thunderstorms from Titusville to Melbourne,
moving northeast at 55 mph. These storms will continue to move
northeast at around 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Melbourne, Titusville, Rockledge and Cocoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Melbourne.
If on or near the Intracoastal Waterway, get away from the water and
moveindoors or inside a vehicle. Remember, lightning can strike out
to 15 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe
shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 2795 8087 2825 8086 2850 8088 2857 8076
2856 8076 2858 8075 2867 8059 2860 8054
2846 8049 2839 8056 2830 8057 2810 8056
2796 8048
TIME...MOT...LOC 2108Z 218DEG 47KT 2816 8079
HAIL...<.75IN
WIND...60MPH
$$
Ulrich839
WWUS52 KMLB 242133
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
533 PM EDT WED MAY 24 2017
FLC009-242200-
/O.CON.KMLB.SV.W.0031.000000T0000Z-170524T2200Z/
Brevard FL-
533 PM EDT WED MAY 24 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHERN BREVARD COUNTY...
At 532 PM EDT, National Weather Service meteorologists continued to
track thunderstorms capable of producing wind gusts in excess of 60
mph over central and southern Brevard County. These storms were
moving to the northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa Beach and Satellite Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Melbourne.
&&
LAT...LON 2795 8087 2829 8086 2837 8058 2810 8056
2796 8048
TIME...MOT...LOC 2132Z 218DEG 47KT 2841 8057
HAIL...<.75IN
WIND...60MPH
$$
Ulrich238
WWUS52 KMLB 242143
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
543 PM EDT WED MAY 24 2017
FLC009-242153-
/O.CAN.KMLB.SV.W.0031.000000T0000Z-170524T2200Z/
Brevard FL-
543 PM EDT WED MAY 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BREVARD COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However gusty winds are still possible with
additional fast moving showers and thunderstorms moving over the
area.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
east central Florida.
LAT...LON 2795 8087 2829 8086 2837 8058 2810 8056
2796 8048
TIME...MOT...LOC 2142Z 218DEG 47KT 2850 8043
$$
UlrichWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 4:00 PM EDT, 55 minutes earlier.
Area forecast discussion, May 24, 4:00 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
400 PM EDT Wed May 24 2017
.DISCUSSION...
...ENHANCED RISK FOR SEVERE STORMS THIS AFTERNOON AND EVENING...
...Severe Thunderstorm Watch 265 in Effect until 11 PM EDT for all
of East Central Florida...
Current-Tonight...14Z KXMR sounding shows a PWAT of 1.57 inches and
700/500mb temperatures of +8.5C/-8.0C respectively. 915 MHZ Cape
wind profilers show deep southwesterly flow just above the surface
averaging 20 to 30 knots. Local model runs (HRRR/WRFARW2) continue
to show a squall line traversing east central Florida through late
afternoon and early evening. Even behind this feature expect
scattered showers and isolated storms through late night.
The Storms Prediction Center has upgraded ECFL to an Enhanced Threat
for severe weather through this evening. Threats will include
frequent lightning, heavy downpours with local ponding of water on
roadways, hail up to quarter size, damaging straight-line winds,
and/or an isolated tornado or two. This shower/storm activity will
be aided by a large upper trough over the Deep South, greater than
normal jet stream energy this far south/this time of year, increased
moisture, surface heating and a weak cool frontal boundary just
north of the area. Storm motion will be from the southwest toward
the northeast at over 40 mph. Multiple rounds of convection this
afternoon/evening could bring beneficial rainfall on average of 1 to
2 inches across ECFL with some locally higher amounts possible by
the time this system clears all of ECFL by tomorrow afternoon.
The airmass remains saturated with soppy dewpoint values well into
the 70s areawide. SSW/SW winds will be windy with frequent higher
gusts into this evening, hence a Lake Wind Advisory remains in
effect until 8pm this evening. Expect occasionally breezy conditions
to continue overnight as the pressure gradient remains tight.
Overnight lows remain mild and generally in the U60s to around 70
degrees over the interior/Volusia coast with L70s typically along
the Space/Treasure coasts.
Thu...Likely to be some ongoing convection across the area past
sunrise. The broad/deep upper trough over the eastern CONUS/FL
Peninsula will gradually lift northeastward through the day leaving
zonal flow in its wake across ECFL. This trough will push a weak
cool frontal boundary south across the area and into the southern
peninsula by evening. Much drier deep layer air will filter down the
peninsula behind the boundary. Ahead of the boundary, however,
showery precipitation expected along the I-4 corridor with ISOLD-SCT
storms still possible southward, but expect improving conditions
areawide from north to south thru late day. The Storms Prediction
Center currently keeps us with general thunder mention for this day,
though a few strong storms over the Treasure Coast and southward
cannot be ruled out. For PoPs generally a 20-30pct chance near I-4
and northward with 40-70pct tapered southward through Martin County.
Highs generally recover into the 80s areawide with L-M80s north and
U80s south. Again, another day with breezy/gusty westerly flow
across ECFL.
...Previous Extended Forecast Discussion...
Thu night...Deep layer drying is forecast as high pressure builds
over the peninsula behind the front. Skies will be mostly clear with
lows in the 60s.
Fri-Sat...High pressure across the east central FL on Friday will
shift slowly eastward into the Atlc by Saturday. A very dry airmass
in the H8-H3 layer will keep forecast mostly sunny and dry. Highs in
the upper 80s to around 90 will warm a few degrees across the
interior on Saturday into the lower to mid 90s with a weak wind flow
regime and a slow moving east coast sea breeze.
Sun-Wed...Mid level ridge across central FL will elongate eastward
into the Atlc by early next week. Light southerly flow around the
Atlantic ridge and a gradual increase in low level moisture should
allow for slowly increasing POPs by Tue/Wed. Will continue very low
rain chances Sunday with possibly enough moisture around Lake
Okeechobee for some inland sea breeze showers or storm in the
afternoon. For Monday, will cap rain chance at 20 percent with a low
chance for a shower/storm along the inland east and west coast sea
breezes. Shower/Thunderstorm chances will increase slightly to 30-40
percent range into mid week with sea breeze interaction across the
interior expected by late afternoon/early evening each day. Morning
lows in the lower to mid 70s with highs upper 80s to around 90 coast
to the lower to mid 90s over the interior.
&&
.AVIATION...Gusty S/SW winds areawide into this evening.
Increasing convective threat late this afternoon/evening with
organized strong/severe storms possible. Breezy/gusty winds to
continue this evening/overnight as the pgrad remains tight. IFR
CIGs/VSBYs likely with convection.
On Thu...gusty westerly winds will occur with greatest shower/storm
threat south of a ISM-MLB line. Improving conditions (north-south)
through the day and evening. MVFR-IFR cigs/vsbys assoc with
convection southward on this day.
&&
.MARINE...Today-Tonight...
...Severe Thunderstorm Watch 265 Remains in Effect for Near Shore
Atlc waters, Flagler Beach to Jupiter Inlet, until 11PM EDT...
Hazardous boating conditions as breezy/gusty S/SW winds increase
ahead of a vigorous upper disturbance. Wind speeds increasing to 2-
25 kts near shore and 25-30 kts offshore. Occasional gusts to gale
force possible late this evening into early Thu morning. Offshore
component of winds will build seas 4-6 ft near shore and 6-9 ft
offshore through early Thu morning, though winds/seas expected
higher invof widespread strong convection through tonight. Winds
will help generate rough, short period waves. Threats from
convection include heavy downpours, frequent cloud to water
lightning, strong wind gusts in excess of 35kts, hail, and/or
waterspouts.
Thu...SW/WSW winds of 20-25 kts and gusty will become more westerly
in the afternoon with greatest shower/storm threat south of the Cape
from the morning thru the afternoon. Small Craft Advisories continue
areawide thru late afternoon. Seas will build to 6-9 ft offshore and
4-6 ft near shore. A gradual improvement for winds/seas will occur
late Thu afternoon thru Thu night.
...Previous Extended Marine Forecast Discussion...
Fri-Sun...Lighter winds developing Friday and into the weekend will
allow seas to subside to 2-3 ft. The east coast sea breeze
circulation will develop each afternoon turning winds onshore near
the coast during the late afternoon and evening hours each day.
&&
.FIRE WEATHER...Remainder of Afternoon/Evening...Breezy/gusty SWRLY
winds are forecast to continue into tonight with a tight pressure
gradient in place while remaining ahead of an approaching weak cool
front. Shower/Storm chances will increase through the day/evening.
Widespread rainfall is expected over this 24 hour period. Some
storms could be strong to severe. Heavy downpours, frequent
lightning, hail, and very strong wind gusts are all in play, as well
as an isolated tornado or two possible.
Thu...Strong westerly low level flow will raise dispersion levels to
the very good category. The chance for lightning storms will be
mainly from Osceola/Brevard counties southward with activity pushing
southeast away from the area into the late afternoon/early evening.
Min RHs will drop to 40-45 percent across the nrn interior in the
late afternoon.
Fri...While the pressure gradient relaxes for this day with lighter
winds, very dry air will filter down the peninsula across ECFL.
Expect several hours of low min RH values in the L30s across much of
the interior.
&&
.CLIMATE...Both Daytona Beach and Melbourne are sitting at their warm
minimum temperatures (records) for the date, 24-May.
Daytona Beach...75 (last set in 1995)
Melbourne.......77 (last set in 2016)
Also, Melbourne has broken its record high for today at 96 degrees.
The old record of 95 degrees was last set in 2000. Vero Beach has
broken its record high for today at 95 degrees. The old record of 94
degrees was last set in 2005.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 68 84 61 87 / 70 20 0 0
MCO 70 85 63 89 / 70 20 0 0
MLB 73 90 63 87 / 60 40 0 0
VRB 75 89 64 87 / 60 50 0 0
LEE 71 85 64 90 / 60 20 0 0
SFB 70 86 63 90 / 70 20 0 0
ORL 71 85 66 91 / 70 20 0 0
FPR 76 90 63 89 / 60 60 10 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Lake Wind Advisory until 8 PM EDT this evening for Coastal
Volusia County-Indian River-Inland Volusia County-Martin-
Northern Brevard County-Northern Lake County-Okeechobee-
Orange-Osceola-Seminole-Southern Brevard County-Southern
Lake County-St. Lucie.
Severe Thunderstorm Watch until 11 PM EDT this evening for
Coastal Volusia County-Indian River-Inland Volusia County-
Martin-Northern Brevard County-Northern Lake County-
Okeechobee-Orange-Osceola-Seminole-Southern Brevard County-
Southern Lake County-St. Lucie.
AM...Severe Thunderstorm Watch until 11 PM EDT this evening for
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard
County Line to Sebastian Inlet 0-20 nm.
Small Craft Advisory for winds until 4 PM EDT Thursday for
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard
County Line to Sebastian Inlet 0-20 nm.
Small Craft Advisory for winds until 10 PM EDT this evening for
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
County Line to Sebastian Inlet 20-60 nm.
Small Craft Advisory from 10 PM this evening to 4 PM EDT
Thursday for Flagler Beach to Volusia-Brevard County Line
20-60 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm.
&&
ALL GRIDS/AVIATION...Sedlock
IMPACT WEATHER/RADAR....Cristaldi
PUBLIC SERVICE...GLITTO/RODRIGUEZHazardous weather outlook, May 24, 3:30 PM EDT, 1 hour 25 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 330 PM EDT Wed May 24 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-250300- Flagler Beach to Volusia-Brevard County Line 0-20 nm- Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia County-Southern Lake County-Northern Brevard County- 330 PM EDT Wed May 24 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...Severe Thunderstorm Watch 265 in effect until 11 PM EDT for all of East Central Florida... .THUNDERSTORM IMPACT... Brisk south to southwest winds will pull deep moisture into central Florida as a late season cold front works its way through the Deep South. Sufficient moisture will exist for numerous showers and scattered thunderstorms this afternoon and evening. Some thunderstorms could become severe with wind gusts of 58 mph or greater. Up to quarter size hail, frequent cloud to ground lightning, and an isolated tornado or two will be possible. Strong winds aloft will push any storm to the northeast at 40 to 45 mph. Due to this rapid motion, residents should move indoors and not wait for thunder if skies darken to the west and southwest. .HIGH WIND IMPACT... Brisk south to southwest winds will prevail over central Florida today with sustained winds 20 to 25 mph with gusts up to 30 to 35 mph. This will result in very rough conditions over inland lakes and the Intracoastal Waterway. Small craft will be especially prone to swamping. A Lake Wind Advisory is in effect through 8 PM this evening. .MARINE THUNDERSTORM GUST IMPACT... Numerous showers and scattered thunderstorms will move northeast at 35 to 40 knots. Due to this rapid motion, any thunderstorms that develop will be capable of generating wind gusts well in excess of 35 knots. Inland lakes are not immune from the effects of strong storms and hazardous boating conditions can quickly develop over lakes with gusty winds and frequent lightning. Be prepared to see safe harbor well before a storm approaches your area. .WATERSPOUT IMPACT... Thunderstorms moving offshore, especially this afternoon and evening, will be capable of producing brief waterspouts over the Intracoastal Waterway and the local Atlantic. Any boaters venturing out today are urged to keep a close eye on the weather for storms approaching from the southwest. A severe thunderstorm watch remains in effect until 11 pm for the near shore coastal waters from Flagler Beach through Jupiter Inlet. .WIND AND SEA IMPACT... A fresh to strong south-southwest breeze will prevail over the local Atlantic through Thursday morning. While the offshore component will limit the potential for high seas through this evening, they will generate very rough, short period wind waves building 4 and 6 feet near shore tonight and building 6 to 9 feet offshore. Dominant wave periods will be 6 seconds or less. A Small Craft Advisory is in effect through 4 PM Thursday areawide. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Shower and thunderstorm chances will continue into Thursday as the approaching front pushes into south Florida. Hazardous boating conditions will continue as fresh to strong southwesterly winds continue through Thursday morning, diminishing to a moderate to fresh breeze Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Bragaw/Sedlock
In the hours before
Local storm report, May 24, 4:25 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
425 PM EDT WED MAY 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND GST 4 NNW LAKE JESSUP 28.78N 81.24W
05/24/2017 M46 MPH SEMINOLE FL ASOS
ASOS AT SANFORD AIRPORT MEASURED PEAK WIND GUST OF 40 KT
FROM SOUTHWEST.
&&
KRSpecial weather statement, May 24, 4:29 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Melbourne FL
429 PM EDT WED MAY 24 2017
FLZ045-047-053-054-058-059-147-242200-
St. Lucie FL-Southern Brevard County FL-Okeechobee FL-Osceola FL-
Northern Brevard County FL-Orange FL-Indian River FL-
429 PM EDT WED MAY 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR OKEECHOBEE...INDIAN
RIVER...BREVARD...NORTHWESTERN ST. LUCIE COUNTY...SOUTHEASTERN
ORANGE AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL 600 PM EDT...
At 424 PM EDT, National Weather Service meteorologists were tracking
a line of fast moving showers and thunderstorms from New Smyrna
Beach south into Okeechobee County. The line of showers and
thunderstorms was moving east at 40 mph though individual cells were
moving northeast between 45 and 50 mph.
Brief but intense wind gusts of 50 to 55 mph have been occurring
with these fast moving showers and brief storms, and will continue
to do so.
Locations impacted include...
Okeechobee, Vero Beach, Palm Bay, Melbourne, Titusville and
Rockledge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Melbourne.
&&
A severe thunderstorm watch remains in effect until 1100 PM EDT for
east central Florida.
LAT...LON 2723 8099 2736 8103 2739 8112 2749 8120
2755 8121 2760 8114 2771 8115 2797 8136
2861 8119 2861 8094 2881 8069 2858 8054
2843 8051 2834 8057 2814 8054 2788 8042
2766 8038 2716 8071 2721 8081 2714 8087
TIME...MOT...LOC 2024Z 249DEG 35KT 2887 8120 2746 8164
UlrichLocal storm report, May 24, 4:46 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
446 PM EDT WED MAY 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 3 SE HAULOVER CANAL 28.71N 80.73W
05/24/2017 M52 MPH BREVARD FL OTHER FEDERAL
USAF WIND TOWER 0418.
&&
PGLocal storm report, May 24, 4:49 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
449 PM EDT WED MAY 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 5 SSE PLAYALINDA BEACH 28.57N 80.59W
05/24/2017 M41 MPH BREVARD FL OTHER FEDERAL
USAF WIND TOWER 0110.
&&
PGLocal storm report, May 24, 4:52 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
452 PM EDT WED MAY 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 4 NNE NEW SMYRNA BEACH 29.08N 80.91W
05/24/2017 M39 MPH AMZ550 FL AWOS
NEW SMYRNA BEACH AIRPORT AWOS.
&&
PGLocal storm report, May 24, 4:54 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
454 PM EDT WED MAY 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 3 NNW NEW SMYRNA BEACH 29.06N 80.95W
05/24/2017 M39 MPH VOLUSIA FL AWOS
OBSERVERS AT NEW SMYRNA BEACH AIRPORT REPORTED MEASURED
PEAK WIND GUST OF 34 KT FROM THE SOUTHWEST. TIME
ESTIMATED FROM RADAR.
&&
KRThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:18 AM EDT | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 16 hr |
| May 24, 4:26 AM EDT | Small Craft Advisory | MLB | 34 hr | |
| May 24, 4:26 AM EDT | Small Craft Advisory for Winds | MLB | 34 hr | |
| May 24, 12:42 PM EDT | Special Weather Statement | MLB | Volusia | 48 min |
| May 24, 1:36 PM EDT | Special Weather Statement | MLB | Lake, Seminole, Volusia | 84 min |
| May 24, 1:40 PM EDT | Special Marine Warning | MLB | 3 hr | |
| May 24, 1:55 PM EDT | Special Weather Statement | MLB | Brevard, Orange, Osceola | 65 min |
| May 24, 2:58 PM EDT | Special Weather Statement | MLB | Lake, Orange, Seminole, Volusia | 92 min |
| May 24, 3:07 PM EDT | Special Marine Warning | MLB | 113 min | |
| May 24, 3:21 PM EDT | Special Weather Statement | MLB | Indian River | 39 min |
| May 24, 3:28 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola, Seminole | 32 min |
| May 24, 3:48 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Osceola, Seminole, Volusia | 42 min |
| May 24, 4:21 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Seminole, Volusia | 24 min |
| May 24, 4:29 PM EDT | Special Weather Statement | MLB | Brevard, Indian River, Okeechobee, Osceola | 91 min |
| May 24, 4:44 PM EDT | Special Marine Warning | MLB | 3 hr | |
| May 24, 5:58 PM EDT | Special Weather Statement | MLB | Indian River, Martin, Okeechobee, Saint Lucie | 62 min |
| May 24, 6:55 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.